Shooting Dilaudid: How Misuse of Opiate Can Lead to Death

800-584-3274 Need Help Overcoming Opiate Addiction? We Can Help!

Individuals who heat medications like Dilaudid for the purposes of shooting up put themselves in extreme danger of deadly side effects. If you or someone you love is struggling with opioid abuse and addiction, call 800-584-3274 now to find safe, reliable rehab options.

Why Do People Shoot Dilaudid?

Many people take prescription pain medications exactly as prescribed without any serious side effects. However, some individuals abuse their medications, take someone else’s prescription, or buy these drugs illegally. All of these types of use are considered abusive and dangerous. According to the Drug Enforcement Administration, “The 2011 National Survey on Drug Use and Health… reported that 1.0 million individuals aged 12 and older used Dilaudid for nonmedical purposes in their lifetime.”

People abuse Dilaudid and drugs like it because of the intense, euphoric effects it can cause when taken in high doses. This is often easier to obtain and happens much more quickly when an extended-release––or even a regular––medication is crushed or heated so the individual can then mix it with liquid and inject it. The high will come on much more intensely and much faster when someone does this. Still, many individuals who abuse Dilaudid do not consider the serious risks involved in shooting up prescription painkillers.

Is Dilaudid Stronger than OxyContin?

The Deadly Effects of Shooting Dilaudid

When a person shoots up with a drug like Dilaudid, as previously stated, the effects of the drug come on much faster than they are meant to. Therefore, an overdose could potentially occur, causing the individual to have too much of the drug in their system and to be vulnerable to deadly effects.

According to the National Library of Medicine, a hydromorhone overdose can cause one’s breathing to slow and potentially even stop. It can also cause brain damage and, in the event that the individual does not receive help in time, death. The symptoms of a Dilaudid overdose include

Shooting Dilaudid

Pinpoint pupils are a warning sign of Dilaudid overdose.

  • Bluish-colored fingernails, lips, and tongue
  • Slow, labored breathing, shallow breathing, or no breathing
  • Cold, clammy skin
  • Confusion
  • Dizziness
  • Fatigue
  • Drowsiness
  • Lightheadedness
  • Loss of consciousness
  • The inability to wake the individual
  • Low blood pressure
  • Muscle twitches
  • Pinpoint pupils (or pupils so small they look like the head of a pin)
  • Stomach spasms
  • Weakness

Shooting the drug increases one’s chances of experiencing this type of deadly effect because of the fact that all the drug’s effects come on stronger and more quickly when this type of abuse is involved. Drinking or using other drugs at the same time only increases this risk. When someone shoots Dilaudid, they are putting their life on the line constantly, not to mention the fact that addiction is usually never far behind.

Seek Help Now

If you or someone you know has been abusing Dilaudid, now is the time to seek help. Call 800-584-3274 and let us match you with rehab programs that will take your needs into account and allow you to recover safely from your opioid abuse and addiction.


Contact Us:

Sidebar form

Call NOW to Speak with a Treatment Provider. 800-584-3274

EXPLORE
TREATMENT OPTIONS

Need to Find Safe, Comfortable Treatment? We’re Available 24/7

Request a Call Chat Now

YOU MIGHT LIKE...

Supportive tools for making better life choices.

Call NOW to speak with a opiate drug rehab counselor:

800-584-3274

YOUR TREATMENT MAY BE COVERED!

Call now to find out if FREE TREATMENT is available to you!

  • Cigna
  • Aetna
  • United Health Care
  • Humana
  • BlueCross Blue Shield
  • kaiser Permanent